Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 73, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 19, 2000, 8:25 PM CDT for Coleman County, McCulloch County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 2000, 8:25 PM CDT (01:25 UTC)
- Expired
- Apr 19, 2000, 9:15 PM CDT
- In force
- 50 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Coleman County, TX, McCulloch County, TX
The radar
The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 8:30 PM CDT | Hail 0.88 | Doole, TX | |
| Apr 19, 8:40 PM CDT | Hail 0.75 | Gouldbusk, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1915 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 200126 SVRSJT TXC083-307-200215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 825 PM CDT WED APR 19 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLEMAN COUNTY IN NORTH CENTRAL TEXAS MCCULLOCH COUNTY IN NORTH CENTRAL TEXAS * UNTIL 915 PM CDT * AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DOOLE...OR ABOUT 21 MILES EAST OF PAINT ROCK...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WALDRIP AT 840 PM CDT GOULDBUSK AT 845 PM CDT ROCKWOOD AT 850 PM CDT SANTA ANNA...TRICKHAM AT 91[0 PM CDT HAILSTONES AS LARGE AS GOLFBALLS ARE LIKELY WITH THIS STORM. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TEW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:55 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 19, 6:55 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 655 PM CDT WED APR 19 2000 STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE DRYLINE EXTENDING FROM EDEN TO OZONA. HAVE UPDATED ZONES TO INCLUDED THUNDERSTORMS FOR THE ENTIRE NORTHERN EDWARDS PLATEAU AND TOM GREEN COUNTY. REST OF THE FORECAST APPEARS ON TRACK. .SJT...NONE. TEW N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:07 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 53 min |
| Apr 19, 7:30 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 45 min |
| Apr 19, 7:56 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 49 min |
| Apr 19, 11:07 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 68 min |
| Apr 19, 11:56 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.